Identity Characterization

  • Guglielmo PaolettiEmail author
Part of the Springer Theses book series (Springer Theses)


In this chapter we will present the derivation of an Explicit formula for the Identity configuration of the Abelian Sandpile Model in a particular directed lattice, the Pseudo-Manhattan lattice, that is known in literature also under the name of F-lattice [1]. This is the first explicit characterization of an Identity configuration for the ASM.


Elementary Divisor External Face Burning Test Filling Number Planar Embedding 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    D. Dhar, T. Sadhu, S. Chandra, Pattern formation in growing sandpiles. EPL 85, 48002 (2009)ADSCrossRefGoogle Scholar
  2. 2.
    S. Caracciolo, G. Paoletti, A. Sportiello, Explicit characterization of the identity configuration in an abelian sandpile model. J. Phys. A Math. Theor. 41, 495003 (2008). arXiv:0809.3416v2Google Scholar
  3. 3.
    M. Creutz, Abelian sandpiles. Comp. in Phys. 5, 198–203 (1991)ADSCrossRefGoogle Scholar
  4. 4.
    M. Creutz, Abelian sandpiles. Nucl. Phys. B (Proc. Suppl.) 20, 758–761 (1991)ADSCrossRefGoogle Scholar
  5. 5.
    M. Creutz, Playing with sandpiles. Phys. A Stat. Mech. Appl. 340, 521–526 (2004). Complexity and Criticality: in memory of Per Bak (1947–2002)Google Scholar
  6. 6.
    D. Dhar, P. Ruelle, S. Sen, D.N. Verma, Algebraic aspects of abelian sandpile models. J. Phys. A Math. Gen. 28, 805 (1995)MathSciNetADSCrossRefzbMATHGoogle Scholar
  7. 7.
    M. Creutz, P. Bak, Fractals and self-organized criticality, in Fractals in science, ed. by A. Bunde, S. Havli(Springer, Berlin 1994), pp. 26–47Google Scholar
  8. 8.
    R. Cori, D. Rossin, On the sandpile group of dual graphs. Eur. J. Comb. 21, 447–459 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    S.N. Majumdar, D. Dhar, Height correlations in the abelian sandpile model. J. Phys. A Math. Gen. 24, L357 (1991)ADSCrossRefGoogle Scholar
  10. 10.
    S.N. Majumdar, D. Dhar, Equivalence between the abelian sandpile model and the \(q\rightarrow 0\) limit of the potts model. Phys. A Stat. Mech. Appl. 185, 129–145 (1992)CrossRefGoogle Scholar
  11. 11.
    Y. Le-Borgne, D. Rossin, On the identity of the sandpile group. Discrete Math. 256, 775–790 (2002). LaCIM 2000 Conference on Combinatorics, Computer Science and Applications.Google Scholar
  12. 12.
    M. Creutz, Xtoys: cellular automata on xwindows, Nucl. Phys. B Proc. Suppl. 47, 846–849 (1996). code:
  13. 13.
    S. Caracciolo, G. Paoletti, A. Sportiello, Conservation laws for strings in the abelian sandpile model. EPL 90, 60003 (2010). arXiv:1002.3974v1Google Scholar
  14. 14.
    S. Caracciolo, M.S. Causo, P. Grassberger, A. Pelissetto, Determination of the exponent \(\gamma \) for saws on the two-dimensional manhattan lattice. J. Phys. A Math. Gen. 32, 2931 (1999)ADSCrossRefzbMATHGoogle Scholar
  15. 15.
    J.T. Chalker, P.D. Coddington, Percolation, quantum tunnelling and the integer hall effect. J. Phys. C Solid State Phy. 21, 2665 (1988)ADSCrossRefGoogle Scholar
  16. 16.
    T. Sadhu, D. Dhar, Pattern formation in growing sandpiles with multiple sources or sinks. J. Stat. Phy. 138, 815–837 (2010). doi: 10.1007/s10955-009-9901-3 MathSciNetADSCrossRefzbMATHGoogle Scholar
  17. 17.
    D. Dhar, T. Sadhu, Pattern formation in fast-growing sandpiles. ArXiv e-prints, (2011), arXiv:1109.2908v1Google Scholar
  18. 18.
    T. Sadhu, D. Dhar, The effect of noise on patterns formed by growing sandpiles, J. Stat. Mech. Theory Exp. 2011, P03001 (2011). arXiv:1012.4809Google Scholar
  19. 19.
    S. Ostojic, Patterns formed by addition of grains to only one site of an abelian sandpile. Phys. A Stat. Mech. Appl. 318, 187–199 (2003)CrossRefzbMATHGoogle Scholar
  20. 20.
    L. Levine, Y. Peres, Scaling limits for internal aggregation models with multiple sources. J. d’Anal. Mathé. 111, 151–219 (2010). doi: 10.1007/s11854-010-0015-2 MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    L. Levine, Limit theorems for internal aggregation models, Ph.D. thesis, University of California, at Berkeley, fall 2007 arXiv:0712.4358.

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.LIP6 - (Université Paris 6) UPMCParis Cedex 05France

Personalised recommendations